Texas, 2019Damaging Wind in Texas, August 23, 2019
August 23, 2019 · NWS CRP · 1 event in 1 county or zone
Thunderstorm produced minor wind damage in Victoria County late in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm produced minor wind damage in Victoria County late in the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 23, 1:57 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 23, 1:57 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
257 PM CDT Fri Aug 23 2019
.SHORT TERM (Tonight through Saturday Night)...
Convection over the region once again very limited across the
forecast area with most of the activity north into HGX area. A few
showers noted along the sea breeze, and could see a bit of an
increase in this yet this afternoon. So far no storms, but can't
rule that out through the afternoon. Most of the moisture
currently in the Gulf of Mexico is still progged to head northward
into the weekend, thus dont have PoPs on Saturday much higher than
what we're seeing today. Could again have a slightly more active
seabreeze, so do have 30 PoPs for the coastal bend. By tomorrow
evening an upper level shortwave over west to central Texas will
provide a slight chance for showers/storms for western zones.
Generally sticking with persistence for min temps, near seasonal
normals. Max temperatures will also be similar tomorrow to what
we're seeing today, especially west. East and northeast could see
some cooler values if showers coverage is higher.
&&
.LONG TERM (Sunday through Thursday)...
Isolated to scattered rain chances continue across the Coastal
Bend/Plains and the Middle Texas Gulf Waters for Sunday and into
early next week. The best rain chances through the extended period
are expected to be on Sunday as the 12z model runs are progging a
bit higher PWATs than yesterday with values ranging from 2.1 to 2.4
inches across South Texas. In addition to the ample moisture, the
right entrance region of a fairly unimpressive 40-50 knots 250mb sub-
tropical jet setups up across the region on Sunday as a 500mb
shortwave trough pushes into Central/South Texas from northern
Mexico. The combination of copious moisture and upper-level dynamics
is expected to provide enough synoptic scale lift to support
isolated to scattered convection across most portions of South Texas
through the day on Sunday. Like yesterday's model runs, today's 12z
GFS remains the most bullish with a prominent 500mb vorticity max
and DCVA associated with that shortwave. However, the 12z NAM does
not have as significant of a vorticity max as the GFS, but it is
still hinting at a more conducive DCVA than the ECMWF/Canadian.
Since GFS/NAM are beginning to align more with the shortwave trough
and higher moisture, confidence for slightly higher PoPs is
increasing a bit more for Sunday, but still have sided more along
the lines of the ECMWF/Canadian solutions for rainfall on Sunday.
For early part of next week, models prog the mid-level ridge to
build eastward with the eastern extent of the ridge setting up over
Texas. Subsidence from the ridge will likely result in drier
conditions through the layer with lower environmental moisture
through the week. However with moisture mainly confined near the
surface, PWATs are still expected to remain around 1.8-2.0 inches,
which combined with lift from the afternoon sea breezes will likely
support isolated shower activity each day through the week.
As for South Texas temperatures, can expected hot and humid
conditions with highs ranging from near 90 degrees along the coast
to mid 100s degrees out west and overnight lows in the upper 70s to
low 80s through the extended period. As the ridge continues to build
in across the region through next week, can expect a bit warmer
temperatures by Monday and Tuesday. With the persistent summertime
pattern, heat indices will range between 105-114 degrees with SPS's
likely to be needed through Monday, while heat advisories may be
needed by mid-week.
&&
.MARINE...
Showers and thunderstorms are expected tonight into Saturday
through the coastal waters as a disturbance moves northward.
Summertime pattern continues across the Middle Texas Coastal
Waters with weak to moderate onshore flow persisting through early
next week. Could see slightly more moderate winds Sunday & Monday
afternoons for the southern nearshore waters resulting in SCEC
conditions. Lingering moisture across the area waters will
contribute to scattered showers and thunderstorms Sunday. As high
pressure builds in early next week, moisture is progged to
slightly decreases and result in mostly isolated convection
through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 95 78 96 79 / 20 30 20 30 10
Victoria 78 96 78 97 79 / 30 40 20 40 10
Laredo 78 102 78 102 81 / 10 10 20 20 10
Alice 76 100 76 101 79 / 10 20 10 30 10
Rockport 81 93 81 91 82 / 30 40 20 30 10
Cotulla 78 102 78 102 79 / 10 20 20 30 10
Kingsville 78 98 78 99 80 / 10 20 10 30 10
Navy Corpus 82 93 82 92 83 / 30 30 20 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
PH/83...SHORT TERM
KW/92...LONG TERM
Hazardous weather outlook, Aug 23, 4:23 AM CST, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
523 AM CDT Fri Aug 23 2019
TXZ229>234-239>247-342>347-442-443-447-241030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
523 AM CDT Fri Aug 23 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Afternoon maximum heat indices will range from 105 to 109
across the Victoria Crossroads and Coastal Bend. Maximum heat
index values may briefly reach 110 across the portions of South
Texas.
Isolated to scattered thunderstorms are possible, mainly east of
the Rio Grande Plains.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Maximum Heat Index values are expected to range from 102 to 109
through the weekend and into next week. Maximum heat index values
may briefly reach 110 across the portions of South Texas through the
weekend. Heat Advisories will be possible Monday through Thursday,
especially across the southern Coastal Bend.
Isolated to scattered thunderstorms will be possible through the
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-241030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
523 AM CDT Fri Aug 23 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will be possible through
tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms will be possible through the
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 23, 3:31 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
431 PM CDT Fri Aug 23 2019
TXZ233-234-232200-
Victoria-Goliad-
431 PM CDT Fri Aug 23 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...
At 431 PM CDT, a strong thunderstorm was located near Ander, or 13
miles northeast of Goliad, moving southwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Goliad, Schroeder, Weesatche, Weser and Ander.
LAT...LON 2879 9716 2864 9739 2886 9752 2890 9745
2892 9738 2891 9738 2889 9735 2890 9734
2888 9733 2887 9732 2888 9731 2887 9731
2887 9730 2892 9723
TIME...MOT...LOC 2131Z 062DEG 9KT 2884 9729
TMTSpecial weather statement, Aug 23, 3:45 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
445 PM CDT Fri Aug 23 2019
TXZ234-232215-
Victoria-
445 PM CDT Fri Aug 23 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...
At 444 PM CDT, a strong thunderstorm was located over Nursery, or 8
miles northwest of Victoria, moving southwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Victoria, Mission Valley, Victoria Detar Hospital North, Victoria
Mall and Nursery.
LAT...LON 2904 9705 2887 9695 2877 9713 2892 9723
TIME...MOT...LOC 2144Z 057DEG 9KT 2891 9708
TMT
Thunderstorm Wind, Victoria
- When
- August 23, 4:06 PM CST
- Where
- Victoria County, 4.16 mi SE of Mission Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 28.851, -97.160
Mping report was received of a thunderstorm producing damage to a home with shingles blown off along with tree limbs broken near Mission Valley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 23, 20191 death · 1 event
- Flash Flood and Hail in Georgia, August 23 to 24, 2019$80,000 · 1 in hail · 17 events
- Flash Flood and Damaging Winds in Arizona, August 23, 2019$50,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, August 23, 2019$40 · 60 kt wind · 14 events
- Flash Flooding and Flood in Kansas, August 23, 2019$15,000 · 3 events
- Tornado and Flash Flooding in Oklahoma, August 23, 2019EF0 · 9 events
- Hail in Wyoming, August 23, 20191.75 in hail · 8 events
- Hail and Damaging Winds in Texas, August 23, 20191 in hail · 7 events
- Flood and Heavy Rain in Montana, August 23, 20196 events
- Damaging Winds and Lightning Strike in Virginia, August 23, 2019$4,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Kansas, August 23 to 25, 20191.75 in hail · 6 events
- Damaging Winds and Lightning Strike in Virginia, August 23, 2019$10,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852264.